MAUDE Adverse Event Report: AESCULAP AG ACTIV L INF.PLATE S1 SIZE L 5°/SPIKES; IMPLANTS SPINAL MOTION

AESCULAP AG ACTIV L INF.PLATE S1 SIZE L 5°/SPIKES; IMPLANTS SPINAL MOTION
Model Number SW996K
Medical Device Problem Code Biocompatibility (2886)
Health Effect - Clinical Code Pain (1994)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation results: as of the date of this report the complaint product was not provided for investigation.Therefore, a thorough investigation is not possible.Batch history review: a batch-related review of the complaint history was not possible, as the product and batch number are unknown.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.In the event that the complaint product will be provided for investigation in the future, an update of this report will be provided unsolicited.Based upon the investigations results a capa is not necessary.
 
Event or Problem Description
It was reported to aesculap inc., via the annual activl enhanced safety surveillance study (ess) covering a reporting period from 01feb2021 to 31jan2022, that an unknown activ l device was implanted.According to the complainant, the patient experienced a postoperative "sensory neurological safety event." the initial surgery occurred on an unspecifed date.The patient had been treated at the l5-s1 level with the spike endplate.The patient developed bilateral pars fractures 10 months after having the arthroplasty device implanted.A permanent impairment occurred.Additional patient information is not available, although it had been requested.The adverse event / malfunction is filed under aic reference xc 100031157 / 400562858.Associated medwatch reports: 2916714-2022-00077 (400562857 - ae-qas-sp42) ; 2916714-2022-00079 (400562859 - ae-qas-sp42).
 
Event or Problem Description
Update: an activl ess adverse event form was received with the following data: original implantation date was 19may2020 for "chronic back and right leg" in the index level l5-s1.Bone was was not used during surgery, and estimated percentage of endplate coverage was 85-90%.Non-steriodal anti-inflammatory drugs (nsaids) were not used after the procedure.The adverse event onset date for chronic pain was 02aug2021.There was development of bilateral pars fractures at approximately 14 months after surgery.Serial computed tomography (ct) scan results demonstrated the fractures developed at that time interval.Medications and injections were given for pain management.The patient has sought multiple surgical opinions, and has opted for conservative management.Management of condition includes medications and activity modification.The outcome is noted as not recovered/not resolved.The adverse event / malfunction is filed under aic reference xc 100031157 / 400562858.Leading materials were also updated for superior endplate, inferior endplate, and inlay: associated medwatch reports: 2916714-2022-00077 ((b)(4) - sw992k).2916714-2022-00078 ((b)(4) - sw996k).2916714-2022-00079 ((b)(4) - sw965).
 
Additional Manufacturer Narrative
Additional information/correction: a - patient data b5 - update to description.B6- tests.B7- relevant patient history.D1 - d2 - suspect medical device.D4 - product code, lot number, expiration date.F9 - approximate age of device.Investigation results: as of the date of this report the complaint product was not provided for investigation.Therefore, a thorough investigation is not possible.Batch history review: a batch-related review of the complaint history was not possible, as the product and batch number are unknown.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.In the event that the complaint product will be provided for investigation in the future, an update of this report will be provided unsolicited.Based upon the investigations results a capa is not necessary.

Brand Name
ACTIV L INF.PLATE S1 SIZE L 5°/SPIKES
Common Device Name
IMPLANTS SPINAL MOTION
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key15201558
Report Number2916714-2022-00078
Device Sequence Number6413192
Product Code MJO
UDI-Device Identifier04046963143862
UDI-Public4046963143862
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/31/2023
Report Date (Section F) 08/10/2022
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/16/2024
Device Model NumberSW996K
Device Catalogue NumberSW996K
Device Lot Number52551471
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date07/15/2023
Device Age49 MO
Event Location Hospital
Date Report to Manufacturer07/15/2022
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/10/2022
Supplement Report FDA Received Date10/31/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age28 YR
Patient SexMale
Patient Weight88 KG
Date Report Sent to FDA08/10/2022